Alert archive / Texas / Flash Flood Watches in 2015

Flash Flood Watch 1, NWS Austin/San Antonio, TX

March 8, 201522 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at Mar 8, 2015, 4:37 AM CDT for 22 counties in Texas. It took effect at Mar 8, 2015, 7:00 PM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2015, 4:37 AM CDT (09:37 UTC)
In effect from
Mar 8, 2015, 7:00 PM CDT
Expired
Mar 9, 2015, 6:07 PM CDT
In force
23 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None
All 22 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Lavaca County, TX, Lee County, TX, Medina County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 3 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WGUS64 KEWX 080937
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
437 AM CDT SUN MAR 8 2015

...LOCALLY HEAVY RAINFALL TONIGHT THROUGH MONDAY...

.A SERIES OF DISTURBANCES WILL INTERACT WITH A PLUME OF MOISTURE
FROM THE PACIFIC TO PRODUCE ROUNDS OF SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS SOUTH-CENTRAL TEXAS TODAY THROUGH EARLY
MONDAY EVENING. THE HEAVIEST RAINFALL IS LIKELY TO OCCUR LATE
TONIGHT THROUGH MONDAY AFTERNOON. DRIER CONDITIONS WORK INTO THE
AREA MONDAY NIGHT FROM WEST TO EAST.

TXZ172-173-187-189>194-204>209-219>225-081745-
/O.NEW.KEWX.FF.A.0001.150309T0000Z-150310T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET-WILLIAMSON-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BANDERA...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...
LA GRANGE...PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...
GONZALES...CUERO...HALLETTSVILLE
437 AM CDT SUN MAR 8 2015

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... 
  INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP...
   BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT... 
  FAYETTE...FRIO...GONZALES...GUADALUPE...HAYS...KARNES... 
  KENDALL...LAVACA...LEE...MEDINA...TRAVIS...WILLIAMSON AND 
  WILSON. 

* FROM THIS EVENING THROUGH MONDAY EVENING

* WIDESPREAD 2 TO 4 INCHES OF RAINFALL IS EXPECTED WITH ISOLATED
  POCKETS UP TO 6 INCHES.

* RAPID RUNOFF FROM THESE HEAVY RAINS COULD RESULT IN FLASH
  FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...URBAN
  AREAS NORMALLY SUBJECT TO FLOODING...AS WELL AS A THREAT TO LIFE
  AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
6 follow-up statements
861 
WGUS64 KEWX 081818
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
118 PM CDT SUN MAR 8 2015

...LOCALLY HEAVY RAINFALL TONIGHT THROUGH MONDAY...

.A SERIES OF DISTURBANCES WILL INTERACT WITH A PLUME OF MOISTURE
FROM THE PACIFIC AND WILL CONTINUE TO PRODUCE ROUNDS OF SHOWERS
AND ISOLATED THUNDERSTORMS ACROSS SOUTH-CENTRAL TEXAS THIS
AFTERNOON THROUGH EARLY MONDAY EVENING. THE HEAVIEST RAINFALL IS
LIKELY TO OCCUR LATE TONIGHT THROUGH MONDAY AFTERNOON. DRIER
CONDITIONS WORK INTO THE AREA MONDAY NIGHT FROM WEST TO EAST.

TXZ172-173-187-189>194-204>209-219>225-090300-
/O.CON.KEWX.FF.A.0001.150309T0000Z-150310T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET-WILLIAMSON-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BANDERA...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...
LA GRANGE...PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...
GONZALES...CUERO...HALLETTSVILLE
118 PM CDT SUN MAR 8 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH MONDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... 
  BURNET...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO... 
  GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...LAVACA... 
  LEE...MEDINA...TRAVIS...WILLIAMSON AND WILSON. 

* FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING

* WIDESPREAD 2 TO 4 INCHES OF RAINFALL IS EXPECTED WITH ISOLATED 
  POCKETS UP TO 6 INCHES. 

* RAPID RUNOFF FROM THESE HEAVY RAINS COULD RESULT IN FLASH 
  FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...URBAN 
  AREAS NORMALLY SUBJECT TO FLOODING...AS WELL AS A THREAT TO 
  LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
396 
WGUS64 KEWX 090211
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 PM CDT SUN MAR 8 2015

...LOCALLY HEAVY RAINFALL TONIGHT THROUGH MONDAY...

.A SERIES OF DISTURBANCES WILL INTERACT WITH ABUNDANT MOISTURE
FROM THE PACIFIC...AND CONTINUE TO PRODUCE SEVERAL ROUNDS OF
SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTH-CENTRAL TEXAS
TONIGHT THROUGH EARLY MONDAY EVENING. THE HEAVIEST RAINFALL IS
LIKELY TO OCCUR IN THE EARLY MORNING HOURS MONDAY THROUGH EARLY
MONDAY AFTERNOON. DRIER CONDITIONS WILL MOVE WEST TO EAST INTO
THE AREA BY MONDAY NIGHT. THE HEAVY RAINFALL THREAT AREA IS MAINLY
EAST OF A LINE FROM PEARSALL TO HONDO TO BURNET.

TXZ172-173-187-189>194-204>209-219>225-091700-
/O.CON.KEWX.FF.A.0001.000000T0000Z-150310T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET-WILLIAMSON-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BANDERA...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...
LA GRANGE...PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...
GONZALES...CUERO...HALLETTSVILLE
911 PM CDT SUN MAR 8 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... 
  BURNET...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO... 
  GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...LAVACA... 
  LEE...MEDINA...TRAVIS...WILLIAMSON AND WILSON. 

* THROUGH MONDAY EVENING

* WIDESPREAD 2 TO 4 INCHES OF RAINFALL IS EXPECTED WITH ISOLATED 
  POCKETS UP TO 6 INCHES. 

* RAPID RUNOFF FROM THESE HEAVY RAINS COULD RESULT IN FLASH 
  FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...URBAN 
  AREAS NORMALLY SUBJECT TO FLOODING...AS WELL AS A THREAT TO 
  LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
162 
WGUS64 KEWX 090842
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 AM CDT MON MAR 9 2015

...LOCALLY HEAVY RAINFALL TODAY EAST OF INTERSTATE 35...

.AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH ABUNDANT MOISTURE
FROM THE PACIFIC AND GULF OF MEXICO TODAY...AND CONTINUE TO
PROVIDE GOOD CHANCES FOR RAINFALL ACROSS SOUTH-CENTRAL TEXAS. THE
HEAVIEST RAINFALL IS LIKELY TO OCCUR EAST OF INTERSTATE 35 TODAY.
DRIER CONDITIONS WILL MOVE INTO THE AREA FROM WEST TO EAST
TONIGHT.

TXZ172-187-189-190-090945-
/O.CAN.KEWX.FF.A.0001.000000T0000Z-150310T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET-BANDERA-KENDALL-BLANCO-
INCLUDING THE CITIES OF...BURNET...BANDERA...BOERNE...BLANCO
342 AM CDT MON MAR 9 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS
BEEN CANCELLED. ADDITIONAL RAINFALL AMOUNTS ACROSS
BURNET...BANDERA...KENDALL...AND BLANCO COUNTIES WILL AVERAGE
AROUND 1 INCH. ALTHOUGH SIGNIFICANT FLASH FLOODING IS NOT EXPECTED
ACROSS THESE AREAS TODAY...MINOR NUISANCE FLOODING CAN NOT BE
RULED OUT.

$$

TXZ173-191>194-204>209-219>225-091700-
/O.CON.KEWX.FF.A.0001.000000T0000Z-150310T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-
CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-
LAVACA-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...PEARSALL...PLEASANTON...
FLORESVILLE...KARNES CITY...GONZALES...CUERO...HALLETTSVILLE
342 AM CDT MON MAR 9 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DE 
  WITT...FAYETTE...FRIO...GONZALES...GUADALUPE...HAYS...KARNES...
   LAVACA...LEE...MEDINA...TRAVIS...WILLIAMSON AND WILSON. 

* THROUGH THIS EVENING

* AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL...WITH ISOLATED POCKETS
  UP TO 5 INCHES...IS EXPECTED ALONG AND EAST OF AN ELGIN TO
  LOCKHART TO FLORESVILLE LINE. WEST OF THIS LINE AN ADDITIONAL 1
  TO 2 INCHES IS POSSIBLE.

* RAPID RUNOFF FROM THESE HEAVY RAINS COULD RESULT IN FLASH
  FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...URBAN
  AREAS NORMALLY SUBJECT TO FLOODING...AS WELL AS POSE A THREAT
  TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
501 
WGUS64 KEWX 091701
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1201 PM CDT MON MAR 9 2015

...LOCALLY HEAVY RAINFALL TODAY EAST OF INTERSTATE 35...

.AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH ABUNDANT MOISTURE
FROM THE PACIFIC AND GULF OF MEXICO TODAY...AND CONTINUE TO
PROVIDE GOOD CHANCES FOR RAINFALL ACROSS SOUTH-CENTRAL TEXAS. THE
HEAVIEST RAINFALL IS LIKELY TO OCCUR EAST OF INTERSTATE 35 TODAY.
DRIER CONDITIONS WILL MOVE INTO THE AREA FROM WEST TO EAST
TONIGHT.

TXZ204-219-091815-
/O.CAN.KEWX.FF.A.0001.000000T0000Z-150310T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MEDINA-FRIO-
INCLUDING THE CITIES OF...HONDO...PEARSALL
1201 PM CDT MON MAR 9 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS
BEEN CANCELLED. THE HEAVIEST RAIN HAS ENDED AND MOVED EAST OF THE
AREA. 

$$

TXZ173-191>194-205>209-220>225-100000-
/O.CON.KEWX.FF.A.0001.000000T0000Z-150310T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART...LA GRANGE...PLEASANTON...FLORESVILLE...KARNES CITY...
GONZALES...CUERO...HALLETTSVILLE
1201 PM CDT MON MAR 9 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DE 
  WITT...FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES... 
  LAVACA...LEE...TRAVIS...WILLIAMSON AND WILSON. 

* UNTIL 7 PM CDT THIS EVENING

* AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL...WITH ISOLATED POCKETS
  UP TO 3 INCHES...IS EXPECTED ALONG AND EAST OF AN ELGIN TO
  LOCKHART TO FLORESVILLE LINE. WEST OF THIS LINE AN ADDITIONAL 1
  INCH OF RAIN IS POSSIBLE.

* RAPID RUNOFF FROM THESE HEAVY RAINS COULD RESULT IN FLASH 
  FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...URBAN 
  AREAS NORMALLY SUBJECT TO FLOODING...AS WELL AS POSE A THREAT 
  TO LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
171 
WGUS64 KEWX 091925
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 PM CDT MON MAR 9 2015

...LOCALLY HEAVY RAINFALL TODAY EAST OF INTERSTATE 35...

.AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH ABUNDANT MOISTURE
FROM THE PACIFIC AND GULF OF MEXICO TODAY...AND CONTINUE TO
PROVIDE GOOD CHANCES FOR RAINFALL ACROSS SOUTH-CENTRAL TEXAS. THE
HEAVIEST RAINFALL IS LIKELY TO OCCUR EAST OF INTERSTATE 35 TODAY.
DRIER CONDITIONS WILL MOVE INTO THE AREA FROM WEST TO EAST
TONIGHT.

TXZ173-191-192-205-206-220-092030-
/O.CAN.KEWX.FF.A.0001.000000T0000Z-150310T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON-HAYS-TRAVIS-BEXAR-COMAL-ATASCOSA-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
SAN ANTONIO...NEW BRAUNFELS...PLEASANTON
225 PM CDT MON MAR 9 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS
BEEN CANCELLED. RAIN HAS SHIFTED EAST AND THE WATCH HAS BEEN
CANCELLED. 

$$

TXZ193-194-207>209-221>225-100000-
/O.CON.KEWX.FF.A.0001.000000T0000Z-150310T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-
INCLUDING THE CITIES OF...BASTROP...GIDDINGS...SEGUIN...
LOCKHART...LA GRANGE...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE
225 PM CDT MON MAR 9 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BASTROP...CALDWELL...DE WITT...FAYETTE...GONZALES... 
  GUADALUPE...KARNES...LAVACA...LEE AND WILSON. 

* UNTIL 7 PM CDT THIS EVENING

* AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS EXPECTED ALONG AND
  EAST OF AN ELGIN TO LOCKHART TO FLORESVILLE LINE. 

* RAPID RUNOFF FROM THESE HEAVY RAINS COULD RESULT IN FLASH 
  FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...URBAN 
  AREAS NORMALLY SUBJECT TO FLOODING...AS WELL AS POSE A THREAT 
  TO LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
965 
WGUS64 KEWX 092307
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
607 PM CDT MON MAR 9 2015

...FLASH FLOOD WATCH CANCELED...

.THE HEAVY TO MODERATE RAIN THAT PROMTED THE FLASH FLOOD WATCH
HAS MOVED OUT OF THE REGION AND THE RISK FOR FLASH FLOODING HAS
DIMINISHED. SOME LOW-LYING ROADS MAY STILL BE COVERED WITH SOME
WATER AND CAUTION IS STILL ADVISED THROUGH THE NEXT 6 HOURS AS
THE WATER CONTINUES TO DRAIN.

TXZ193-194-207>209-221>225-100015-
/O.CAN.KEWX.FF.A.0001.000000T0000Z-150310T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-
INCLUDING THE CITIES OF...BASTROP...GIDDINGS...SEGUIN...
LOCKHART...LA GRANGE...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE
607 PM CDT MON MAR 9 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS
BEEN CANCELLED. THE BULK OF THE HEAVY RAIN HAS MOVED OUT OF THE
REGION WITH HIGHEST TOTALS IN LAVACA...DEWITT AND PORTIONS OF
FAYETTE COUNTY. UPWARDS OF LOCALIZED 5 INCHES STORM TOTAL AMOUNTS
HAVE BEEN REPORTED WITH WIDESPREAD 2-4 NOTED ON DUAL-POL RADAR
ESTIMATES EAST OF THE I-35 CORRIDOR. SOME STREAMS AND CREEKS HAVE
RISEN TO NEAR ACTION STAGE BUT ARE NOT EXPECTED TO REACH FLOOD
STAGE AT THIS POINT. WITH DRY CONDITIONS EXPECTED NEXT SEVEN
DAYS...WATER WILL CONTINUE TO DRAIN AND NO FURTHER ISSUES ARE
ANTICIPATED. 

$$

ALLEN

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Mar 8, 4:25 AM CDT, 12 minutes earlier.

Area forecast discussion, Mar 8, 4:25 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
425 AM CDT SUN MAR 8 2015

.SHORT TERM (TODAY THROUGH MONDAY)...WET PATTERN OVER THE NEXT 36
HOURS ACROSS SOUTH-CENTRAL TEXAS...WITH IMPRESSIVE FORECAST
RAINFALL TOTALS ALONG AND EAST OF THE I-35 CORRIDOR. UPPER LEVEL
LOW SOUTH OF ARIZONA WILL OPEN AND MOVE EAST...BUT TROUGH AXIS
REMAINS WEST OF THE AREA THROUGH THE SHORT TERM. PACIFIC MOISTURE
TAP WILL CONTINUE TO STREAM INTO THE REGION...WITH IMPRESSIVE
MOISTURE PLUME NOTED ON SATELLITE EARLY THIS MORNING UPSTREAM
ACROSS MEXICO. FIRST DISTURBANCE AND ROUND OF PRECIP MOVING
THROUGH THE AREA THIS MORNING. SECOND DISTURBANCE COMES THIS
EVENING AND THEN THE MAIN...DEEP FORCING PEAKS DURING THE DAY ON
MONDAY. SPLIT JET STRUCTURE SHOWN IN THE MODELS LEADS TO DIVERGENT
UPPER LEVEL PATTERN...PEAKING MONDAY MORNING. GFS AND NAM INDICATE
H85 LOW DEVELOPING NEAR OR WEST OF SAN ANTONIO MONDAY MORNING AND
LIFTING NORTHEAST THROUGH THE DAY...SERVING AS A LOW LEVEL FOCUS
FOR POTENTIALLY HEAVIER BAND OF PRECIP EAST OF I-35 IN BETTER LOW
LEVEL THETA-E ADVECTION REGION. ECMWF IS WEAKER WITH THIS FEATURE.

PRECIPITABLE WATER VALUES STEADILY INCREASE TONIGHT THROUGH MONDAY
MORNING ACROSS THE AREA...ESPECIALLY ALONG AND EAST OF I-35.
FORECAST PRECIPITATBLE WATER VALUES BY 12Z MONDAY AT CRP AND DRT
ARE WELL ABOVE 2 STANDARD DEVIATIONS OF THE MEAN FOR THIS TIME OF
YEAR. COMBINED WITH FORCING NOTED ABOVE SUGGESTS THE POTENTIAL
FOR LOCALLY HEAVY RAINFALL ACROSS THE EASTERN HALF OF THE
CWA...ESPECIALLY ALONG I-35 AND EAST. HAVE DECIDED TO HOIST A
FLASH FLOOD WATCH FOR TONIGHT THROUGH MONDAY FOR THIS GENERAL
AREA. RAINFALL AMOUNTS TODAY THROUGH MONDAY EVENING WILL AVERAGE
2 TO 4 INCHES ACROSS THIS AREA...WITH ISOLATED POCKETS UP TO
6 INCHES. A SHARP GRADIENT IN THE QPF IS EXPECTED WEST...WITH
AMOUNTS OF 1/2 TO 1 1/2 INCHES ACROSS THE NORTHERN HILL COUNTRY
AND RIO GRANDE.

JR

&&

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...MID LEVEL FLOW VEERS
WESTERLY FROM WEST TO EAST EARLY MONDAY EVENING...WITH SHARP
DRYING AND END TO PRECIP. MEAN UPPER LEVEL TROUGH AXIS REMAINS
NEAR OR WEST OF THE AREA TUESDAY THROUGH THURSDAY...HOWEVER DRY
MID LEVEL FLOW REMAINS OVER THE AREA DURING THIS TIME. LOOK FOR
GRADUALLY WARMING HIGH TEMPS TUESDAY THROUGH THURSDAY WITH DRY
CONDITIONS. UPPER LEVEL TROUGH TO THE WEST DEEPENS FURTHER...WITH
LOW POTENTIALLY CUTTING OFF IN THE BASE OVER MEXICO...FRIDAY AND
SATURDAY. ECMWF INDICATING BETTER CHANCES FOR PRECIP WHILE GFS IS
RELATIVELY DRY FRIDAY INTO SATURDAY. FOR NOW WILL GO WITH JUST A
SLIGHT CHANCE OF PRECIP UNTIL FORECAST BECOMES CLEARER.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              53  47  55  47  64 /  80 100 100  40  10
AUSTIN BERGSTROM INTL AIRPORT  52  46  54  45  64 /  80 100 100  40  10
NEW BRAUNFELS MUNI AIRPORT     54  48  57  47  65 /  90 100 100  20  10
BURNET MUNI AIRPORT            55  46  54  44  62 /  60  90  90  30  10
DEL RIO INTL AIRPORT           60  53  65  50  68 /  50  50  50  10  10
GEORGETOWN MUNI AIRPORT        53  46  53  46  62 /  70 100 100  40  10
HONDO MUNI AIRPORT             57  51  60  47  67 /  80 100  90  10  10
SAN MARCOS MUNI AIRPORT        54  48  56  46  64 /  80 100 100  30  10
LA GRANGE - FAYETTE REGIONAL   54  50  58  48  64 /  90 100 100  50  10
SAN ANTONIO INTL AIRPORT       56  50  58  49  66 /  80 100 100  20  10
STINSON MUNI AIRPORT           56  51  59  48  67 /  90 100 100  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY EVENING FOR THE
FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...
BURNET...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...LAVACA...LEE...MEDINA...
TRAVIS...WILLIAMSON...WILSON.

&&

MESOSCALE/AVIATION...05
SYNOPTIC/GRIDS...76
Hazardous weather outlook, Mar 7, 9:17 PM CST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
917 PM CST SAT MAR 7 2015

TXZ171>173-183>194-202>209-217>225-228-090330-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
917 PM CST SAT MAR 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SLOW MOVING UPPER LEVEL DISTURBANCE WILL BRING A POTENTIAL FOR
HEAVY RAINFALL ACROSS CENTRAL AND EASTERN PARTS OF SOUTH CENTRAL
TEXAS SUNDAY AND MONDAY. RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE 1/2
TO 2 INCHES ACROSS MOST WESTERN AND CENTRAL COUNTIES...BUT AREAS
ALONG AND EAST OF HIGHWAY 281 COULD RECEIVE HEAVIER TWO-DAY
RAINFALL TOTALS OF 2 TO 4 INCHES WITH ISOLATED HIGHER AMOUNTS.
SINCE THE RAINS ARE EXPECTED TO MOVE THROUGH IN SEVERAL
ROUNDS...FLOODING IMPACTS ARE EXPECTED TO BE MAINLY MINOR...WITH
SOME MODERATE FLOODING IMPACTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SHOULD THE POTENTIAL FOR FLOODING
INCREASE SUNDAY INTO MONDAY NIGHT.

Nearby

Flash Flood Watches in Texas, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.